Refractory anaphylactic shock complicated by acute right heart failure during anesthetic induction in a patient with a left ventricular assist device: a case report.

IF 1.2 Q3 ANESTHESIOLOGY
Shohei Kaneko, Sojiro Matsumoto, Taiga Ichinomiya, Ushio Higashijima, Motohiro Sekino, Tetsuya Hara
{"title":"Refractory anaphylactic shock complicated by acute right heart failure during anesthetic induction in a patient with a left ventricular assist device: a case report.","authors":"Shohei Kaneko, Sojiro Matsumoto, Taiga Ichinomiya, Ushio Higashijima, Motohiro Sekino, Tetsuya Hara","doi":"10.1186/s40981-026-00864-6","DOIUrl":null,"url":null,"abstract":"<p><strong>Background: </strong>Anaphylaxis in patients with a left ventricular assist device (LVAD) may critically reduce LVAD flow, particularly when the right ventricular function is impaired.</p><p><strong>Case presentation: </strong>A 51-year-old man with a HeartMate III LVAD developed bronchospasm, profound hypotension, and decreased LVAD flow during anesthetic induction for endoscopic sinus surgery. The shock remained refractory despite epinephrine boluses and continuous infusions of epinephrine, norepinephrine, and vasopressin. Transesophageal echocardiography revealed severe right ventricular dilatation, leftward septal shift, and reduced left ventricular size, findings consistent with acute right heart failure (RHF). Treatment was escalated to include dobutamine, olprinone, and inhaled nitric oxide, achieving recovery of blood pressure and LVAD flow. Elevated serum tryptase supported the diagnosis of anaphylaxis, and a positive intradermal test identified remimazolam as the cause.</p><p><strong>Conclusions: </strong>Successful anaphylaxis management in LVAD recipients may require rapid recognition and treatment of acute RHF in addition to standard treatment including epinephrine.</p>","PeriodicalId":14635,"journal":{"name":"JA Clinical Reports","volume":" ","pages":""},"PeriodicalIF":1.2000,"publicationDate":"2026-05-25","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13385278/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"JA Clinical Reports","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1186/s40981-026-00864-6","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q3","JCRName":"ANESTHESIOLOGY","Score":null,"Total":0}
引用次数: 0

Abstract

Background: Anaphylaxis in patients with a left ventricular assist device (LVAD) may critically reduce LVAD flow, particularly when the right ventricular function is impaired.

Case presentation: A 51-year-old man with a HeartMate III LVAD developed bronchospasm, profound hypotension, and decreased LVAD flow during anesthetic induction for endoscopic sinus surgery. The shock remained refractory despite epinephrine boluses and continuous infusions of epinephrine, norepinephrine, and vasopressin. Transesophageal echocardiography revealed severe right ventricular dilatation, leftward septal shift, and reduced left ventricular size, findings consistent with acute right heart failure (RHF). Treatment was escalated to include dobutamine, olprinone, and inhaled nitric oxide, achieving recovery of blood pressure and LVAD flow. Elevated serum tryptase supported the diagnosis of anaphylaxis, and a positive intradermal test identified remimazolam as the cause.

Conclusions: Successful anaphylaxis management in LVAD recipients may require rapid recognition and treatment of acute RHF in addition to standard treatment including epinephrine.

顽固性过敏性休克并发急性右心衰在麻醉诱导患者与左心室辅助装置:1例报告。
背景:左心室辅助装置(LVAD)患者的过敏反应可能会严重减少左心室辅助装置的血流,特别是当右心室功能受损时。病例介绍:51岁男性,心脏伴侣III型左室辅助器,在内镜鼻窦手术麻醉诱导时发生支气管痉挛,深度低血压,左室辅助器血流减少。尽管注射肾上腺素和持续输注肾上腺素、去甲肾上腺素和抗利尿激素,但休克仍然难治性。经食管超声心动图显示严重的右心室扩张,左室间隔移位,左心室大小缩小,与急性右心衰(RHF)一致。治疗逐步升级,包括多巴酚丁胺、奥利酮和吸入一氧化氮,血压和左心室辅助装置血流恢复。血清胰蛋白酶升高支持过敏反应的诊断,皮内试验阳性确定雷马唑仑为病因。结论:LVAD受者成功的过敏反应管理可能需要快速识别和治疗急性RHF,除了标准治疗包括肾上腺素。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
JA Clinical Reports
JA Clinical Reports ANESTHESIOLOGY-
CiteScore
1.30
自引率
0.00%
发文量
90
审稿时长
9 weeks
期刊介绍: JA Clinical Reports is a companion journal to the Journal of Anesthesia (JA), the official journal of the Japanese Society of Anesthesiologists (JSA). This journal is an open access, peer-reviewed, online journal related to clinical anesthesia practices such as anesthesia management, pain management and intensive care. Case reports are very important articles from the viewpoint of education and the cultivation of scientific thinking in the field of anesthesia. However, submissions of anesthesia research and clinical reports from Japan are notably decreasing in major anesthesia journals. Therefore, the JSA has decided to launch a new journal, JA Clinical Reports, to encourage JSA members, particularly junior Japanese anesthesiologists, to publish papers in English language.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书